muscle twitches (fasciculation) and tremors anyone?

Discussion in 'Fibromyalgia Main Forum' started by FMJen, May 3, 2006.

  1. FMJen

    FMJen New Member

    I just got through a slew of neurological tests (mri, eeg, emg, etc) to try to diagnose my muscle twitches and hand tremors. Nothing concrete showed up, and the doc said it was probably related to the fibromyalgia. Anyone else have this benign fasciculation syndrome or essential tremors? If so any successful treatments? My doc was hesitent to do anything since it didn't turn out to be a definite disease related symptom.

    Thanks for the help!
  2. Michelle_NZ

    Michelle_NZ New Member

    I dont have fibro, but I have started getting new neurological symptoms in the last 5 weeks or so, they include:

    - muscle twitches - mainly in my legs, but some in my arms
    - tremors in my hands and jaw
    - weakness and tingling in both arms
    - numbness on left side of body - face, arm, hand, leg, foot.

    They are all intermittent - I asked my Dr about them, and she said they were still symptoms of CFS. Even so, I have an appointment with a neurologist just to make sure.

    I went to my CFS support group meeting yesterday, and 3 out of 5 people have had similar symptoms.

    Just when you thinnk you have it all, these new symptoms hit you from nowhere - when will it end?!

    Take care
    Michelle
  3. Smiffy

    Smiffy Member

    My eyelids & thumbs twitch, presumably as part of the FMS. It's very annoying; I don't know anything that stops it.
  4. UnicornK

    UnicornK New Member

    Is that like the muscle twitching you experience? My legs don't exactly twitch, but they feel like they should.

    I also get some numbness in my little fingers. Annoying! I do have peripheral neuropathy, so that probably explains that.

    God Bless.
  5. Hope4Sofia

    Hope4Sofia New Member

    I twitch randomly - arms, legs, eyelids. No tremors though. I never even knew it was unusual to twitch. It is annoying though. Just had a twitch in my knee area the other night.

    Sofi
  6. elliespad

    elliespad Member

    Yes, I've had both for YEARS. Found my Doctor records from teenage years, and saw that I was complaining of tremors even back then (am 48). Have had MAJOR twitching for 18 + years. What I take, mostly for the tremors, is DL-Phenylalanine. I treat myself and take 1000 mg a day. This is also my only treatment I use for pain. It is an amino acid available in any health food store and costs less than $10.
  7. KMD90603

    KMD90603 New Member

    I have had muscle twitches for the last 2 years or so, maybe even longer, but that's when I began noticing them. They don't usually hurt me, except when one muscle is twitching for a long time, it gets a little sore. They can get extremely annoying, though, making it difficult to write if it happens in my hands, or walk if it's in my feet. I had seen a neurologist about it as well, and he did an EMG, an MRI and bloodwork. Nothing showed up, so he had suggested I travel to Philadelphia to see a doctor at the Hospital of the University of PA. But, I guess I just figured it's another one of those things that probably no one will be able to explain, and I figured it's yet another annoying symptom of my CFIDS.

    Sorry I'm not much help. The only thing I can suggest is that I did have a little bit of luck with Topamax. My doctor put me on Topamax to see if that would help, and the muscle twitches definitely seemed to calm down quite a bit. Stress and fatigue also make mine alot worse. I work as a nurse's aid in a hospital, and I notice after I get home after a busy night, I'm twitching from head to toe.

    Gentle healing hugs,
    Kim
  8. Linn3

    Linn3 New Member

    At the point that this DD finally overwhelmed me, I was having fasiculations, lots of them. My eyelids, the side of my face, leg muscles, and the oddest and worst of all, my tongue. It was literally flopping in my mouth at times. I was terrified. It took about 9 months, they gradually slowed down. I had begun reducing the amount of neurontin I was taking. I don't know if too much neurontin was the cause or not, but it was the only thing that I could connect to the lessening of my fasciculations. I had nerve conduction tests done. They did my arm, my leg and my tongue.....Ugh. Marsha
  9. donna275

    donna275 New Member

    over my body for about a year. Everywhere! Sometimes they felt like popcorn popping under my skin. Then there were ones that felt like fluttering. My doctor prescribed Klonopin at night for me. It helped, I believe, and they have pretty much went away. Of course, I think I made them worse by freaking out about it, wondering what could be causing them. I also had MRI and nothing found.

    Donna
  10. achy

    achy New Member

    I stopped the Elavil and in a few weeks the twitches have almost completely stopped.

    Check your meds for side effects...many can cause twitching.

    achy
  11. spiritsky

    spiritsky Member

    I've been having it for almost two years. Then I started taking Mirapex recently. Mirapex works by mimicking dopamine. I worked great for me...was sleeping like a baby with no muscle twitching at all. Unfortunately, after about a week I became so sleepy during the day I was afaid of getting into an auto accident. So I stopped. But what I learned was that there's a relationship between dopamine levels and muscle twitching. I also learned that that's all parkinson's disease is...lack of dopamine, and that's why they have twitching and tremors. Dopamine apparently is intimitatey associated with muscle movement. Anyway, what I'm doing now is raising Dopamine levels natuarally with Tyrosine (1500mg) and L-theanine (200mg) during the day and it's working pretty well. If you read a few lines up in this thread, Elliespad is taking Phenylalanine which is a precursor to Tyrosine and would work in the same way by boosting Dopamine levels.
  12. FMJen

    FMJen New Member

    Thanks for your responses, I will look into the different meds and talk it over with my doc.

    My muscle twitching sounds similar to many of yours, yes, just another thing to add to the pile of symptoms! The hand tremor, however, may be harder to control. It appears whenever I try to do any fine motor work, I think they call them intention tremors. It's hard to write for any length of time, this typing is much harder than it used to be, and it has really kept me from my passion of painting and drawing. Hopefully I can get this under control.

    Thanks again for all your help!
  13. Countrymom

    Countrymom New Member

    Mine are from Lyme disease, they are a major symptom with lyme and other co-infections, same as the numbness ect

    Magnesium helps
  14. tiggerkenwood

    tiggerkenwood Member

    Get checked for HTLV (Human T-Cell Lymphoma Virus). Especially if you have more than one family member with Fibromyalgia. A large number of people with this virus have FMS (38%) along with muscle twitching.
  15. elbow

    elbow New Member

    Hi there. Before I realised that I had fibro I used to get a lot of tics on my eyelids and once in a while my jaw would just suddenly clamp shut. I read that magnesium is often depleted in people with fibro so I started taking 300 to 450 mg a day before bed. It got rid of all those symptoms and helped me sleep better. We are constantly bombarded with messages to take calcium but really magnesium is what we need to supplement. There is research out now saying that taking calcium supplements is actually harmful and may cause a myriad of problems. <BR>
    So I really recommend trying magnesium. Good luck!
  16. elbow

    elbow New Member

    Hi again. I had another thought more specifically about the tremours. Sometimes they can just run in families. Me, my daughter and my son all have this problem. Mine seemed to get much better when I started taking Lyrica. I think those tremors may be a sign that our nervous system is running on high when it shouldn't be (common in fibromyalgia). The lyrica calms the nervous system down quite a bit. I used to feel like my body was humming even while sitting calmly. After I started Lyrica this was much reduced as well.
  17. tonydewitt

    tonydewitt New Member

    I'm seconding Tigger's comment suggesting HTLV testing - also bear in mind that a patient in Greece was cured of HTLV after 8 months of treatment with azacytidine.